It is currently Sun Aug 20, 2017 3:22 pm



All times are UTC - 5 hours [ DST ]


Our Sponsors





Post new topic Reply to topic  [ 6 posts ] 
Author Message
PostPosted: Sun May 04, 2014 5:23 pm 
Offline
Average Poster
Average Poster
User avatar

Joined: Fri May 02, 2014 5:40 pm
Posts: 21
I'll make this short as possible:
I've been on and off suboxone/subutex for 2 years now. I've been steady on it for a year now. Was on 16mg/day, then 8mg/day, then snorting 4mg/day, now I'm on 4 to 8mg a day. Sometime I snort some, sometimes I just do sublingual. Some days are better, some days are worse. I haven't used ANY illicit drugs in 6 months (SO proud of myself). But for a while now my head feels foggy. I don't have much motivation. I've been trying to workout recently. I've also been trying to find a counselor to talk to (but it proves difficult with medicaid... also, my insurance is not going to pay for my suboxone any more... but that's another issue).

So here's my symptoms: foggy headed, not much motivation, feeling somewhat numb... never feel a sense of happiness or content. Feel more towards the depressed end of the spectrum almost all the time. Also, I feel dumbed down. I don't feel as sharp as I once was. Before pills, and during pills,I was witty, quick, sharp. But now I struggle to find the right words. I constantly lose track of what I was saying.

I've always had anxiety and depression,and was diagnosed with borderline personality disorder as a teenager. I've been on prozac,wellbutrin, trazadone, paxil, zoloft, ativan, klonopin, I could keep going. None ever helped. The benzos were great in the midst of a panic attack, but for every day life they did nothing.

I considered methadone once (I was going to a methadone clinic to get my subutex. It was expensive and degrading to go every day, hour trip one way), but I decided against it. I say I want to be clean, but I have relapsed so many times. I feel doomed to be a "lifer" because off of opiates I feel worse. Sad all the time, panic attacks daily, hate life, constant boredom even when I'm occupied with people, places, or things.

Enough of my life story, you can skip to the question:

I don't feel right. My head is "foggy". I feel dumbed down. I never feel truly happy. Maybe I've ruined my brain with opiates. I just wonder, is it the suboxone? Am I going nuts? Do I need to take more or less? Or do I need to quit all together? Has anyone felt like this and resolved the issue?


Top
 Profile  
 
PostPosted: Tue May 06, 2014 11:01 am 
Offline
6 Months or More
6 Months or More
User avatar

Joined: Fri Nov 25, 2011 6:14 pm
Posts: 269
Location: Petoskey, MI
I recently had this issue. What brand do you take?

_________________
PUGS NOT DRUGS


Top
 Profile  
 
PostPosted: Fri May 09, 2014 1:27 pm 
Offline
Average Poster
Average Poster
User avatar

Joined: Fri May 02, 2014 5:40 pm
Posts: 21
Thanks for replying! I almost gave up on this forum because I'm not getting responses.

I take the activis brand bupe-naloxone. Some times they fill it as the Suboxone brand strips. Which I find makes my symptoms worse. When I get strips I will wake up an hour early and put it under my tongue, then go back to sleep. It seems to absorb more with less saliva that way.


Top
 Profile  
 
Our Sponsors
PostPosted: Fri May 09, 2014 3:22 pm 
Offline
Moderator
Moderator
User avatar

Joined: Tue Mar 11, 2014 10:48 pm
Posts: 1315
Hey Kitten, My question is, why are you snort ing these?
Also, maybe you need to just stablize on a regular dose that is in the maintaince range.
Other than sub, are you taking anything otherthan what you are rx'd..?
Are you working any kind of program outside of sub treatment?

Sorry for all the questions. ?.razor.


Top
 Profile  
 
PostPosted: Sun Jun 08, 2014 10:29 am 
Offline
One Month or More
One Month or More

Joined: Sun Oct 20, 2013 5:50 pm
Posts: 33
kitten , firstly, you're not alone in feeling foggy, unmotivated. Not everyone has this reaction, but some of us do, and I was in such a fog, I was practically a zombie.
Don't ditch it tho. It really takes time finding the right dose, then even more time adjusting to the dose.
Can I also ask why you wet snorting itV

6mg held me together well until I tried to drop to 4mg.
No bueno! Now I'm back on 6mg, and the "fog" is back big time and I'm once again adjusting.
I'm not sure what the right dose is for me either.
(I'm wondering about 5mg and posted about 2/3 a strip (I'm guessing that's 5mg) but so far, no one has responded.
Hope you're adjusting and feeling better. Feel free to PM me.


Top
 Profile  
 
PostPosted: Thu Sep 04, 2014 11:37 am 
Offline
Average Poster
Average Poster

Joined: Tue Sep 02, 2014 11:31 am
Posts: 13
Hello chaoskitten! I realize I'm a bit late posting a response to your opening thread but I do hope that I can still be of some use. Are you still having these same symptoms since you last posted about them or have they gone away?

I can certainly relate to almost everything you described, although probably not to as intense of a degree. First and foremost, I would like to reassure you, that you have NOT done any long term damage to your brain from using opiates! Despite how much trouble they can cause, they're one of the very few recreational drugs that don't leave any permanent physiological damage behind (aside from maybe prolonged cravings for them but that's psychological anyways). The day you've reached 1.5 - 2 months of taking nothing at all (including buprenorphine), you should very much find your original self again as your receptors finally become sensitive enough to be activated normally by your natural endorphins again! Your endorphins were the very chemicals that made you - YOU - to begin with. Opioids activate those same receptors so when using them, your personality doesn't change very much compared to the way it might with the use of other drugs, but it's still going to affect you differently than your natural endorphins would so there's going to be inevitable changes.

One thing that I'm not clear on though, is if you are attributing your symptoms of depression, boredom, lethargy, etc to the use of buprenorphine exclusively. As I said, I can certainly relate to everything that you're experiencing, but as a result of not using the drugs that I want to anymore and NOT because I'm using Suboxone. If I stopped using Suboxone, these feelings of despair would only magnify exponentially so if anything the Suboxone makes those feelings less intense. I'm still very early in my treatment and although I started Suboxone just fine and haven't relapsed at all, I still find myself constantly bored and unentertained, even when I DO try and distract myself or engage with other people. I think that's the worst part for me since boredom was probably my major cause of using opioids anyways! I learn things so quickly and as a result I become bored very quickly. Opioids were a solution to that (albeit a temporary one) since they completely cured the boredom without requirement of ANY effort on my behalf. If I can overcome the boredom and find ways to find interest in the world again, then I'm confident I'll have no problems hopping off Suboxone and getting on with my life.

Let me know how things are going for you now!

-Taylor


Top
 Profile  
 
Display posts from previous:  Sort by  
Post new topic Reply to topic  [ 6 posts ] 

All times are UTC - 5 hours [ DST ]


Who is online

Users browsing this forum: No registered users and 2 guests


You cannot post new topics in this forum
You cannot reply to topics in this forum
You cannot edit your posts in this forum
You cannot delete your posts in this forum
You cannot post attachments in this forum

Search for:
Jump to:  
Our Sponsors
Suboxone Forum latest topics RSS feed Subscribe to the entire forum
 

 

 
Fond Du Lac Psychiatry
Dr. Jeffrey Junig, M.D., Ph.D.

  • Board Certified Psychiatrist
  • Asst Clinical Professor, Medical College of Wisconsin

Powered by phpBB® Forum Software © phpBB Group